What you have described may be two separate problems.
For one, the eyelid and eye swelling mmay be related to a form of allergy, whether seasonal, a contact dermatitis or both. This seems especially likely due to the improvement with antihistamines and hydrocortisone. Sometimes patients exhibit this type of reaction from benzoyl peroxide products as well, are you using anything containing benzoyl peroxide?
The second rash you describe "red and itchy" on your face may in fact be related to the differin. I suggest stopping all topical products at this time and consult a dermatologist for further evaluation.View Thread
There are many ways to remove unwanted hair. The main ways include waxing (which removes the entire hair down to its root), depilatories (cream or liquid that removes hair from the skin surface), electrolysis (electric current transmitted to hair root) and laser treatment (laser directed at hair pigment leading to destruction of hair follicle and more permanent hair removal).
I would suggest you make a consultation appointment for laser hair removal as it is an effective means of decreasing and ultimately eliminating unwanted dark hairs.View Thread
Vinegar has been described as a homeopathic alternative remedy for clearing acne. It is possible that you have seen some mild improvement in your acne blemishes since starting your regimen, however, there are no formal scientific studies that confirm the use of vinegar for this purpose.
Other options to help improve skin discoloration, skin tone, and acne include alpha and beta hydroxy acid products as well as many prescription medications.View Thread
The description "acne on the scalp" has many possibilities. It would be helpful to understand where on the scalp the lesions are located and what kind of bumps you are actually seeing in order to further elucidate the diagnosis.
Possibilities for this condition include acne keloidalis nuchae (located most often on the back of the scalp), folliculitis decalvans and dissecting cellulitis of the scalp. I would suggest you consult a dermatologist as there are treatment options for these conditions.View Thread
The etiology of acne is multifactorial and consists of the interaction between p. acne (a bacteria in the skin), hormonal stimulation of oil producing glands, keratinocyte buildup on the skin and inflammation.
In your situation it seems that hormones are playing a larger role in producing acne (when using nuva ring acne was controlled but when discontinued it flared). Unfortunately you are limited in what medications can be used during pregnancy but if you seek the advice of a local dermatologist you can learn what is recommended/contraindicated.View Thread
In men, increased hair growth on the face is not directly related to acne breakouts. In fact, there is a condition called pseudofolliculitis barbae (a chronic inflammatory process consisting of papules, pustules, and potential scarring) that improves when allowing more facial hair growth.
The etiology of acne is multifactorial and consists of the interaction between p. acne (a bacteria in the skin), hormonal stimulation of oil producing glands, keratinocyte buildup on the skin and inflammation.View Thread
It seems that you are looking to "tone and firm" various areas of your body and to do this will require a multidiscipline approach. There are many lasers used for skin tightening so I would suggest an evaluation for this non-invasive procedure in addition to nutritional counseling and exercise. If you are interested in a more invasive treatment then liposuction may be considered.View Thread
Facial treatments for African American skin must take into consideration the increased risk of hyper/hypopigmentation. For this reason, it is important to understand which lasers and treatment modalities are acceptable so as to minimize the above noted risks. Microdermabrasion is an option but is technician dependent. Light alpha or beta hydroxyl acid peels as well as NDYAG and fraxel lasers are also reasonable options.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.